MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH LOCKING STARDRIVE SCREWDRIVER SHAFT T15-SHORT QC; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH LOCKING STARDRIVE SCREWDRIVER SHAFT T15-SHORT QC; SCREWDRIVERS
Catalog Number 03.632.052
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported patient underwent a posterior instrumented fusion at l2-s1 on (b)(6) 2015.Patient was returned to surgery on (b)(6) 2018 for revision due to radiculopathy, narrowing foramen, and reduction of disc height.During the revision procedure, surgeon was attempting to torque off the matrix crosslink inner set screw but had difficulty as the tip of the locking stardriver screwdriver shaft t15 was worn, stripped, and had sheared off.Surgeon was unable to torque off one (1) set screw.Surgery was delayed approximately 10 minutes.No adverse effect to patient was reported.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Device history record review: part # 03.632.052 synthes lot # 9807569, supplier lot # 9807569, release to warehouse date: 18 sep 2015, manufactured by synthes monument.No ncr¿s were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device is not available for investigation; device was discarded.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Additional information received: it was confirmed that the screw was that re-positioned during the procedure on (b)(6) 2018 was not a synthes product.The revision procedure dated (b)(6) 2016 also did not involve a synthes product.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LOCKING STARDRIVE SCREWDRIVER SHAFT T15-SHORT QC
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7270772
Report Number8030965-2018-51112
Device Sequence Number16645778
Product Code HXX
UDI-Device Identifier07611819379541
UDI-Public(01)07611819379541(10)9807569
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.052
Device Lot Number9807569
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/23/2018
Supplement Date Received by Manufacturer03/01/2018
04/05/2018
Initial Report FDA Received Date02/14/2018
Supplement Report FDA Received Date03/07/2018
04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1